Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 1, 2021, 9:26 PM EDT for Davidson County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 9:26 PM EDT (01:26 UTC)
- Expired
- Jul 1, 2021, 10:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
County Davidson County, NC
The radar
The Roanoke radar (KFCX), 143 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250
WWUS82 KRAH 020126
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
926 PM EDT Thu Jul 1 2021
NCZ038-039-020200-
Randolph NC-Davidson NC-
926 PM EDT Thu Jul 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DAVIDSON AND
NORTHWESTERN RANDOLPH COUNTIES UNTIL 1000 PM EDT...
At 925 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Spencer to near
Rockwell. Movement was northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
High Point, Lexington, Thomasville, Linwood, Trinity, Denton,
Gordontown, High Rock Lake, Newsom and High Rock Boat Dock Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3602 8010 3601 8006 3597 8004 3592 8005
3592 8001 3566 7986 3550 8017 3551 8018
3554 8020 3555 8021 3558 8021 3563 8026
3564 8029 3567 8031 3568 8033 3572 8033
3572 8038 3573 8042
TIME...MOT...LOC 0125Z 229DEG 32KT 3566 8038 3554 8031
$$
GreenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 1, 8:06 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 1, 8:06 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 806 PM EDT Thu Jul 1 2021 .SYNOPSIS... A cold front will slowly cross Virginia and North Carolina tonight through early Friday. A stronger cold front will then cross the region Friday night. Drier and less humid weather is expected this weekend under incoming high pressure. && .NEAR TERM /THROUGH TONIGHT/... As of 400 PM Thursday... Scattered showers and storms ahead of cold front currently moving across VA and TN will make their way south and east into northern/central NC late this evening. Upper level positive tilted trough extending down into TN valley will continue to dig south and begin to pivot and swing across the region late tonight early tomorrow. Ahead of the trough showers and storms are developing along the cold front that is expected to cross the region tonight and tomorrow. With PWs between 1.75 to 2inches (normal being 1.35) any storms that occur could cause minor flooding in low lying and poor drainage areas. This slow moving front will support a favorable scenario for training cells. With expected rainfall amounts through tonight from 1 to 2 inches, and looking at flash flood guidance, decided that at this time a flash flood watch at is not necessary for tonight. Although with localized slightly heaver rainfall amounts, a localized flash flood event could be possible. The main chance for storms moving across the region will be late this evening and over night, beginning in the NW and moving east/southeast across the area overnight. For the severe threat tonight, wind shear is favorable especially in the N/NE where MLCAPE vales are ranging from 1000-1500 J/kg. If any storms get good lift they could become severe but will be discrete or scattered cells. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 400 PM Thursday... At the beginning of the short term the cold front is expected to be half way through the CWA as it continues to move across the region. Widespread showers and storms are expected in the morning becoming more numerous and scattered in the afternoon as the boundary moves closer to the coast. As the cold front clears the region from NW to SE substantial change to our weather will take place. Clearing skies overnight into early morning across the area with a cool northerly flow will bring much welcomed drier air. Lows Friday night into Saturday will be mainly in the 60s with areas in the far NW dipping into the upper 50s. It will feel refreshing Saturday morning with dew points widely ranging in the upper 50s across the area. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 230 PM Thursday... Dry and less humid for the holiday weekend, with continued uncertainty for the middle of next week... Models and their ensembles are in good agreement with the upper trough and surface cold front exiting to the east by Saturday morning. Drier air will filter into the region from surface high pressure building across the TN Valley and north to northwesterly flow. Dewpoint temperatures on Saturday will lower into the mid to upper 50s, and with highs mostly in the low 80s, it will feel much more comfortable outside than this past week. The continental airmass will linger across the area through Sunday, then the influence of the Bermuda high will switch flow to more south/southwesterly Monday and begin to increase dewpoints more into the 60s. Heights aloft will also slowly build through the holiday weekend as weak ridging builds east across the MS Valley, generating highs in the low 90s by Monday. Weak ridging aloft will build in from the west over the region Tuesday and then just to our southeast for the middle of next week, switching flow aloft to west/southwest as an upper trough digs across the MS Valley. Enhanced moisture will return to the area on Tuesday as dewpoints surge back into the upper 60s and low 70s. A weak surface coastal trough will increase shower and thunderstorm chances on Tuesday, mainly across southern areas in the afternoon. By Wednesday, greater uncertainty lies with varying model solutions in the track and moisture associated with Elsa. The GFS continues to move the system along the coast of the Carolinas sometime Wednesday night into Thursday, while the ECMWF only shows diurnal showers and thunderstorms across central NC Wednesday and especially Thursday. More details are to come as models better align. Highs for the middle of next week will range from the upper 80s to low 90s. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 806 PM Thursday... VFR conditions are expected to start the TAF period. Isolated storms have developed just southwest of FAY at the start of the period with daytime heating and instability. Some of these cells may reach FAY/RDU/RWI prior to 04Z. Otherwise, a line of scattered showers and thunderstorms have developed along western NC and VA ahead of a strong surface cold front. These storms are expected to lower ceilings and visibilities to MVFR, with a period of IFR (~ 4-6 hrs) at all TAF sites, earliest at GSO/INT and latest at FAY/RWI. Main batch of rain showers will taper off between 12 and 18Z Friday, with MVFR/VFR to conditions thereafter. Some redevelopment of isolated/scattered storms are possible in the afternoon/evening with the front across the region, most favored at FAY/RWI. Outlook: The cold front will track through central NC late Friday night, with scattered rain/storms possible in the evening. Otherwise, VFR conditions will prevail at all TAF sites. VFR is expected to continue through Tuesday. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...GH NEAR TERM...CA SHORT TERM...CA LONG TERM...JJT AVIATION...Kren/GIH
Hazardous weather outlook, Jul 1, 6:13 AM EDT, 15 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 613 AM EDT Thu Jul 1 2021 NCZ007>011-021>028-038>043-073>077-083-084-021015- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond- 613 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Showers and thunderstorms will have a tendency to redevelop and repeat over the same areas tonight. Heavy rain and flash flooding may result, particularly in urban areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms will linger or redevelop Friday, and a continued risk of flooding will result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ078-085-086-088-089-021015- Wayne-Scotland-Hoke-Cumberland-Sampson- 613 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms on Friday will be capable of producing heavy rain and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 7:45 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Raleigh NC
745 PM EDT Thu Jul 1 2021
NCZ083>085-020045-
Scotland NC-Anson NC-Richmond NC-
745 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTLAND...
SOUTHEASTERN ANSON AND RICHMOND COUNTIES UNTIL 845 PM EDT...
At 744 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wallace, or 7 miles north of Cheraw, moving northeast at 40 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm. Deadly cloud to ground lightning is occurring with this storm.
Locations impacted include...
Rockingham, Hamlet, Hoffman, Ellerbe, Dobbins Heights, McFarlan,
Diggs, East Rockingham, Sandhills Game Land and Blewett Falls Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.
This thunderstorm is producing an excessive amount of deadly cloud to
ground lightning. Seek shelter indoors and stay away from windows. If
you cannot seek shelter indoors, an enclosed vehicle can provide safe
shelter. Deadly lightning strikes can occur well ahead of an
approaching storm, prior to the arrival of rain and wind.
&&
LAT...LON 3481 8001 3515 7981 3512 7967 3498 7946
3480 7968
TIME...MOT...LOC 2344Z 219DEG 33KT 3480 7988
GIHSpecial weather statement, Jul 1, 8:24 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
824 PM EDT Thu Jul 1 2021
NCZ075-084>086-020115-
Scotland NC-Richmond NC-Hoke NC-Moore NC-
824 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOORE...SCOTLAND...
EASTERN RICHMOND AND NORTHWESTERN HOKE COUNTIES UNTIL 915 PM EDT...
At 821 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hoffman, or 11 miles northeast of Rockingham, moving northeast at 35
mph. Other strong storms extend southward into Scotland county.
Pea size hail and wind gusts up to 40 mph are possible with these
storms. Heavy rain and deadly cloud to ground lightning are
occurring with these storms.
Locations impacted include...
Southern Pines, Rockingham, Pinehurst, Hamlet, Aberdeen, Hoffman,
Whispering Pines, Pinebluff, Foxfire and Dobbins Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.
Torrential rainfall is also occurring and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
These thunderstorms are producing an excessive amount of deadly
cloud to ground lightning. Seek shelter indoors and stay away from
windows. If you cannot seek shelter indoors, an enclosed vehicle can
provide safe shelter. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind.
&&
LAT...LON 3480 7968 3481 7973 3486 7983 3517 7966
3516 7964 3516 7962 3519 7965 3533 7958
3529 7930 3513 7913 3471 7956
TIME...MOT...LOC 0021Z 227DEG 30KT 3502 7959
GIHSpecial weather statement, Jul 1, 9:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
926 PM EDT Thu Jul 1 2021
NCZ038-039-020200-
Randolph NC-Davidson NC-
926 PM EDT Thu Jul 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DAVIDSON AND
NORTHWESTERN RANDOLPH COUNTIES UNTIL 1000 PM EDT...
At 925 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Spencer to near
Rockwell. Movement was northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
High Point, Lexington, Thomasville, Linwood, Trinity, Denton,
Gordontown, High Rock Lake, Newsom and High Rock Boat Dock Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3602 8010 3601 8006 3597 8004 3592 8005
3592 8001 3566 7986 3550 8017 3551 8018
3554 8020 3555 8021 3558 8021 3563 8026
3564 8029 3567 8031 3568 8033 3572 8033
3572 8038 3573 8042
TIME...MOT...LOC 0125Z 229DEG 32KT 3566 8038 3554 8031
GreenThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:24 PM EDT | Special Weather Statement | RAH | Moore, Scotland | 51 min |
| Jul 1, 8:40 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore, Richmond, Scotland | 50 min |
| Jul 1, 9:09 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Wake | 51 min |
| Jul 1, 9:38 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Durham, Harnett, Johnston, Lee and 2 more | 52 min |
| Jul 1, 10:01 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 44 min |
| Jul 1, 10:33 PM EDT | Special Weather Statement | RAH | Guilford | 42 min |
| Jul 1, 10:35 PM EDT | Special Weather Statement | RAH | Cumberland, Johnston, Sampson, Wayne, Wilson | 55 min |
| Jul 1, 10:42 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 48 min |
| Jul 1, 11:00 PM EDT | Flash Flood Warning | RAH | Forsyth, Guilford | 3 hr |
| Jul 2, 9:05 AM EDT | Special Weather Statement | RAH | Wayne | 25 min |
| Jul 2, 9:34 AM EDT | Areal Flood Advisory | RAH | Wilson | 116 min |
| Jul 2, 10:58 AM EDT | Special Weather Statement | RAH | Sampson | 32 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.